[QUOTE]I have been on labetalol for 2 months now. At first I was on 50 mg twice a day then for a month have been on 100 mg twice a day. I do not like this pill at all. It makes me feel like I am drunk or something and when my blood work came back my sugar was slightly high, which I believe to be caused by this pill. I have been doing a lot of research and seen it was 50% more likely to cause diabetes. My mom was on Norvasc several years. I have looked it up and I am requesting that my dr switch me to that. How risky is it going off betas after only being on them two months? I have only took a 100 mg in the morning then 50 mg at night for two days, trying to gradually lower it. How long should I gradually lower it? I seen that there was a high risk of things to get worse after going off of these so that has me concerned. My blood pressure was staying about 160/110 when I wasn't on them
You are not likely to have difficulties with the withdrawal. Your dose is low and you've only been on Labetalol for two months. I was on 800mg and Fam takes 1800mg I think though I cannot imagine how she manages. Maximum recommended daily dose is 1200mg.
I am glad you are seeing your doctor tomorrow. Make sure to ask him for guidance and also ask what (if any) symptoms you might experience. He will probably tell you he doesn't anticipate any problems. :)
I wonder if Norvasc alone will be able to bring your blood pressure down to an acceptable level. I don't know if it is capable of bringing about a reduction in blood pressure of 40/30mmHg. I doubt it. Remember, Labetalol is a combination of TWO drugs, an alpha and a beta blocker. You might need an additional medication, such as a low dose of a diuretic. I think that a diuretic or another antihypertensive combined with a low dose of the CCB would be preferrable to just a high dose of a calcium channel blocker. Sounds like Norvasc has worked well for your mom! :) I am glad you have informed yourself about its possible side-effects. They are dose-related, by the way.